MAUDE Adverse Event Report: Sonova AG Phonak CROS L-R; Contralateral hearing unit

Sonova AG Phonak CROS L-R; Contralateral hearing unit
Model Number 0501013P5
Medical Device Problem Codes Overheating of Device (1437); Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2026
Type of Reportable Event Malfunction
Event or Problem Description
Sonova received a repair order stating that the device got very hot, almost burned the patient and won't charge.
 
Additional Manufacturer Narrative
The manufacturer received the complaint and initiated an investigation.(3316) the manufacturer has checked service records of the subject device and established that there were no service cases logged before this incident.(3331, 4112) the device is not avaiable for the analysis, however, traceability data was verified to confirm the li-ion battery model used in the device.Overall, the available information is consistent with an internal short circuit of the built-in rechargeable li-ion battery, related to the generation of particles during thermal cutting of the battery at the supplier.In rare cases, these particles may cause an internal battery short circuit, resulting in a thermal event and immediate battery depletion.This may cause the device to heat up, with the external housing becoming hot to the touch.Due to the complete discharge of the battery, the device will cease functioning.In such instances, the user can perceive a sensation of stinging or heat on their ear, potentially accompanied by redness or physical signs of irritation.In a worst-case scenario, local heating of the hearing aid surface may cause second-degree burns to the user, which may be painful, can blister or scar and in some instances may require medical attention.However, due to the small thermal mass of the device, its low heat conductivity, and the fact that the hearing aid can be removed, any resulting injury is expected to be limited and fully heal within a short period of time without causing permanent harm.Therefore, the manufacturer considers that the residual risk is outweighed by the benefit.(36) the risk assessment already considers and addresses risk items concerning overheating of the device.The ifu informs patients that if they feel pain in or behind the ear, if it is inflamed or experience skin irritation, they should consult with their hearing care professional or physician.(4582) no actual injury or symptoms were reported in the complaint.The concern related solely to the potential for harm to the patient.(4109) no other similar serious or non-serious complaints have been identified globally for this product within the last 12 months.The manufacturer will continue to monitor this issue for trends.

Brand Name
Phonak CROS L-R
Common Device Name
Contralateral hearing unit
Manufacturer (Section D)
Sonova AG
laubisruetistrasse 28
staefa, 8712
SZ  8712
Manufacturer Contact
aleksandra enns-bray
laubisruetistrasse 28
staefa, 8712
SZ   8712
MDR Report Key50472832
Report Number3005085999-2026-00021
Device Sequence Number10204593
Product Code OSM
UDI-Device Identifier07613389502954
UDI-Public(01)07613389502954
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/27/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number0501013P5
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/29/2026
Initial Report FDA Received Date08/27/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/26/2026
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown